Nebraska, 2012

Damaging Wind in Nebraska, July 27, 2012

July 27, 2012 · NWS CYS · 1 event in 1 county or zone

A thunderstorm produced wind gusts to around 60 mph at Scottsbluff.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm produced wind gusts to around 60 mph at Scottsbluff.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 27, 4:05 PM MST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 27, 4:05 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT FRI JUL 27 2012

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK OVER THE CWA.
SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE CWA THROUGH 04Z
THIS EVENING.  THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS
TO 40 KNOTS AND BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 353 PM MDT FRI JUL 27 2012/...

SHORT TERM...TONIGHT THROUGH SUNDAY...

BROAD UPPER-LEVEL RIDGING REMAINS IN PLACE OVER MUCH OF THE WESTERN
AND CENTRAL CONUS IN ADVANCE OF A SIGNIFICANT LONGWAVE TROUGH OVER
THE EASTERN NORTH PACIFIC. SEVERAL ASSOCIATED MID-LEVEL SHORTWAVE
DISTURBANCES ARE EXPECTED TO TRAVERSE THE FLOW ALONG THE EDGE OF THE
RIDGE OVER THE NEXT SEVERAL DAYS...WITH THE MOST SIGNIFICANT WAVE
NOW MOVING OVER THE GREAT BASIN AS PER RECENT WATER VAPOR SATELLITE
IMAGERY. INCREASING MOISTURE IN THE H7-H3 LAYER HAS ALREADY COMBINED
WITH LARGE SCALE ASCENT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
TSTMS...MAINLY FROM THE SNOWY AND SIERRA MADRE RANGES NORTHEASTWARD
INTO THE HIGH PLAINS OF EAST CENTRAL WY. THE LATEST SPC MESOSCALE
ANALYSIS SUGGESTS THE PRESENCE OF SBCAPE VALUES AROUND 500 TO 1000
J/KG ALONG AND EAST OF THE LARAMIE RANGE AMIDST FAIRLY MODEST DEEP
LAYER VERTICAL SHEAR AROUND 20 TO 30 KTS. WE CANNOT COMPLETELY RULE
OUT A FEW LOOSELY ORGANIZED STRONG TSTMS DURING THE LATE AFTN AND
EVE WITH THE PRIMARY HAZARDS BEING GUSTY OUTFLOW WINDS ALONG WITH
LOCALLY HEAVY RAIN AND PERHAPS SOME SMALL HAIL....PARTICULARLY OVER
THE NORTHERN PANHANDLE BENEATH STRONGER MID-LEVEL FLOW. CONVECTION
SHOULD COME TO AN END AFTER MIDNIGHT AS DRY MID-LEVEL AIR INVADES
THE REGION IN THE WAKE OF THE AFOREMENTIONED SHORTWAVE...AND
SUBSIDENCE INCREASES IN THE RIGHT EXIT REGION OF A 70 KT H3 JET
STREAK.

A WARMER AND DRIER WEATHER PATTERN SHOULD PREVAIL THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD AS UPPER-LEVEL RIDGING BECOMES
THE DOMINANT SYNOPTIC FEATURE. THE MODELS SHOW A CONTINUED INCREASE
IN H7 TEMPERATURES ON SATURDAY TO AROUND 16-17C AND THICKNESS VALUES
NEAR 584 DM IN THE 1000-500H LAYER. THIS SHOULD YIELD ANOTHER VERY
WARM AND DRY DAY WITH WIDESPREAD 90S AND LOW 100S FOR AFTERNOON HIGH
TEMPERATURES. WESTERLY MID-LEVEL FLOW AND A SOUTHWARD SHIFT IN
MONSOONAL MOISTURE WILL LIMIT PRECIPITATION CHANCES TO THE HIGHER
ELEVATIONS. MINIMUM RELATIVE HUMIDITY VALUES MAY APPROACH THE 10 TO
15 PERCENT RANGE OVER PORTIONS OF CARBON...CONVERSE...AND NIOBRARA
COUNTIES ON SATURDAY...BUT WINDS ARE EXPECTED TO REMAIN BELOW RED
FLAG CRITERIA. MID AND HIGH LEVEL MOISTURE WILL BEGIN TO INCREASE
ACROSS THE SOUTHERN ZONES TOWARD THE END OF THE PERIOD...WITH
CONVECTIVE CHANCES ONCE AGAIN SPREADING EASTWARD ONTO THE HIGH
PLAINS BY LATE SUN.

LONG TERM...SUNDAY NIGHT-FRIDAY

THE MAIN THEME DURING THIS TIMEFRAME WILL BE THE STUBBORN UPPER
LEVEL RIDGE ACROSS THE PLAINS WHICH WILL CONTINUE PROVIDE LITTLE
IN THE WAY OF PRECIPITATION FOR OUR NECK OF THE WOODS.

SUNDAY NIGHT TO MONDAY NIGHT...
THE MODELS ARE CONTINUING TO SHOW WEAK UPPER LEVEL IMPULSES RIDING
OVER THE UPPER LEVEL RIDGE. ONE OF THE IMPULSES IS PROGGED TO
AFFECT THE AREA ON MONDAY WHICH MAY TRIGGER SOME CONVECTION OVER
THE MOUNTAINS DURING THE EARLY AFTERNOON. IF THESE STORMS CAN GET
GOING THEY WILL MOST LIKELY PUSH SLOWLY EAST INTO THE PLAINS AND
YIELD TO VERY HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES
POSSIBLY APPROACHING 125-150 PERCENT OF NORMAL...ACCORDING THE
GFS. IN ADDITION...THERE MAY BE SOME ADDITIONAL LIFT FROM THE
RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. AS A RESULT...WE
WILL NEED TO KEEP AN EYE ON THIS PERIOD FOR TORRENTIAL RAINFALL.

TUESDAY TO FRIDAY...
THE MODELS ARE SHOWING THE UPPER LEVEL RIDGE BUILDING SOME AS THE
NEXT STRONGER SHORTWAVE APPROACHES THE PACIFIC NORTHWEST. GEFS IS
SHOWING ANOMALIES AROUND 1 TO 1.5 STANDARD DEVIATIONS WHICH WILL
PROVIDE MORE ABOVE NORMAL TEMPERATURES WITH ONLY SLIGHT CHANCES OF
SHOWERS AND THUNDERSTORMS WITH THE MAIN THREAT FOR THESE STORMS
BEING IN THE MOUNTAINS. AT THIS JUNCTURE...THIS NEXT PACIFIC WAVE
LOOKS TO BE VERY IMPRESSIVE WHICH MAY ACTUALLY FLATTEN THE UPPER
LEVEL RIDGE NEXT WEEKEND AND BRING SOMEWHAT COOLER TEMPERATURES.
THE ECMWF IS A LITTLE MORE PROGRESSIVE WITH THIS WAVE COMPARED TO
THE GFS/GEFS. WE DID INCREASE POPS A BIT MAINLY OVER AREAS MAINLY
WEST OF THE LARAMIE RANGE ON THURSDAY...BUT WE WILL KEEP THE
COOLER AIR AT BAY FOR NOW SINCE THIS UPPER LEVEL RIDGE HAS BEEN SO
PERSISTENT.

&&

.AVIATION...18Z TAF ISSUANCE
LATEST SATELLITE LOOP WAS SHOWING SOME SHOWERS TRYING TO DEVELOP
ALONG THE SOUTHERN LARAMIE RANGE. ANY SHOWER AND THUNDERSTORM
ACTIVITY THAT CAN GET GOING ALONG THIS RANGE THIS AFTERNOON SHOULD
LIFT NORTHEAST. AS A RESULT...WE HAVE CONTINUED TO KEEP TEMPO
GROUPS GOING IN THE CYS/LAR/BFF AND RWL TAF SITES. THE REMAINDER
OF THE TAF SITES WE HAVE REMOVED THE TEMPO GROUPS FOR NOW...AND
WILL MONITOR SINCE WE ARE MORE UNSURE OF WHEN THE CONVECTION WILL
ARRIVE. THE MAIN UPPER LEVEL WAVE RESPONSIBLE FOR THIS CONVECTION
WILL ALLOW A WEAK FRONTAL BOUNDARY TO MOVE THROUGH WYOMING LATE
THIS AFTERNOON INTO THIS EVENING AND THE PANHANDLE REGION TONIGHT.
ONCE THIS BOUNDARY PASSES...THE WIND SHOULD BEGIN TO SHIFT TO THE
WEST-NORTHWEST.

&&

.FIRE WEATHER...

A BROAD UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER MUCH OF THE
WESTERN AND CENTRAL UNITED STATES OVER THE NEXT SEVERAL DAYS. A
SERIES OF MID AND UPPER LEVEL DISTURBANCES WILL TRAVERSE THE FLOW
ALONG THE EDGE OF THE RIDGE...RESULTING IN DAILY CHANCES FOR
PRECIPITATION OVER THE HIGHER ELEVATIONS. THE FIRST SUCH DISTURBANCE
WILL AFFECT THE AREA THIS AFTERNOON AND EVENING AND WILL YIELD
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
AREA...ESPECIALLY FROM THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES
NORTHEASTWARD INTO EAST CENTRAL WYOMING. A FEW THUNDERSTORMS MAY
PRODUCE GUSTY AND ERRATIC WINDS NEAR 50 MPH.

IN ADDITION THESE STORMS...TEMPERATURES IN THE UPPER 80S AND
LOWER 90S HAVE COMBINED WITH LIMITED LOWER LEVEL MOISTURE TO
PRODUCE LOW RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. THIS...ALONG
WITH OCCASIONAL WIND GUSTS AROUND 30 MPH WILL RESULT IN NEAR
CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL CARBON COUNTY
THROUGH THIS EVENING. THE OVERALL WEATHER PATTERN THROUGH EARLY
NEXT WEEK WILL FAVOR ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY
OVER THE MOUNTAINS. VERY HOT AND DRY CONDITIONS WILL YIELD AFTERNOON
RELATIVE HUMIDITY VALUES GENERALLY RANGING FROM 15 TO 25
PERCENT...LOWEST OVER SOUTH CENTRAL AND EAST CENTRAL WYOMING. A FEW
LOCATIONS COULD SEE RELATIVE HUMIDITY VALUES AS LOW AS 10 PERCENT
OVER CARBON...CONVERSE...AND NIOBRARA COUNTIES. WINDS ARE EXPECTED
TO REMAIN BELOW RED FLAG CRITERIA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAMMER
LONG TERM/AVIATION...REC
Hazardous weather outlook, Jul 27, 3:01 PM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT FRI JUL 27 2012

WYZ101>119-282215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
401 PM MDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MONSOONAL MOISTURE TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH
MUCH OF THE EVENING. THE GREATEST COVERAGE OF SUCH ACTIVITY WILL
BE OVER THE SNOWY AND SIERRA MADRE RANGES...AS WELL AS THE
SOUTHERN LARAMIE RANGE. THE PRIMARY HAZARDS FROM THESE STORMS WILL
BE LOCALLY HEAVY RAIN AND GUSTY ERRATIC WINDS BETWEEN 40 AND 50
MPH. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
SOUTHERN MOUNTAIN RANGES ON SATURDAY...WITH INCREASING COVERAGE
OVER THE ENTIRE AREA ON SUNDAY AS ANOTHER UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-282215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
401 PM MDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MONSOONAL MOISTURE TO
PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
MUCH OF THE EVENING...PARTICULARLY OVER THE NORTHERN PANHANDLE. THE
PRIMARY HAZARDS FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN AND
GUSTY ERRATIC WINDS BETWEEN 40 AND 50 MPH. SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRIER CONDITIONS SATURDAY WILL BE FOLLOWED BY ISOLATED TO WIDELY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON
SUNDAY AS AS ANOTHER UPPER LEVEL WEATHER DISTURBANCE APPROACHES
THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

HAMMER

In the hours before

Special weather statement, Jul 27, 1:52 PM MST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT FRI JUL 27 2012

WYZ115-116-272130-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
252 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
330 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUTTON LAKE...OR 11 MILES SOUTHWEST OF
LARAMIE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE...
  UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...
  TIE CITY CAMPGROUND...
  YELLOW PINE CAMPGROUND...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 310 AND
328.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4142 10550 4122 10530 4104 10569 4119 10583
TIME...MOT...LOC 2051Z 233DEG 10KT 4117 10567

MSW
Special weather statement, Jul 27, 2:12 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT FRI JUL 27 2012

WYZ115-116-272145-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
312 PM MDT FRI JUL 27 2012

...THE STRONG THUNDERSTORM NEAR LARAMIE HAVE WEAKENED...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
WEAKENING THUNDERSTORM OVER LARAMIE. THE STORM WAS MOVING TO THE EAST
AT 15 MPH.

GUSTY WINDS AND A PERIOD OF MODERATE RAINFALL WILL STILL BE POSSIBLE
WITH THE STORM IN LARAMIE AND OVER PORTIONS OF INTERSTATE 80 TO THE
EAST IN ALBANY COUNTY.

&&

LAT...LON 4145 10533 4124 10522 4114 10562 4131 10571
TIME...MOT...LOC 2110Z 248DEG 13KT 4126 10555

MSW
Special weather statement, Jul 27, 2:26 PM MST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT FRI JUL 27 2012

WYZ115-116-272215-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
326 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIE SIDING...OR 19 MILES SOUTH OF LARAMIE...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIE SIDING...
  PUMPKIN VINE...
  VEDAUWOO...
  VEDAUWOO CAMPGROUND...
  BUFORD...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 327 AND
339.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4109 10567 4124 10531 4103 10519 4099 10536
      4099 10561
TIME...MOT...LOC 2126Z 246DEG 13KT 4105 10551

MSW
Special weather statement, Jul 27, 2:44 PM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT FRI JUL 27 2012

WYZ106-107-116>118-272230-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE
RANGE FOOTHILLS WY-
344 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...NORTHWESTERN
LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BORDEAUX TO IRON MOUNTAIN...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHUGWATER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 53 AND
78.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4200 10468 4156 10492 4163 10539 4206 10512
TIME...MOT...LOC 2144Z 269DEG 12KT 4187 10493 4157 10524

MSW
Special weather statement, Jul 27, 4:34 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT FRI JUL 27 2012

NEZ054-055-280015-
CHEYENNE NE-KIMBALL NE-
534 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL AND SOUTHWESTERN
CHEYENNE COUNTIES UNTIL 615 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF KIMBALL AIRPORT...OR 14 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIX...
  POTTER...
  BROWNSON...
  SIDNEY AIRPORT...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 24 AND
60.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4104 10377 4134 10351 4110 10290 4099 10325
      4100 10355
TIME...MOT...LOC 2334Z 235DEG 13KT 4104 10359

MSW
Special weather statement, Jul 27, 5:38 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT FRI JUL 27 2012

NEZ019-020-280115-
BANNER NE-SCOTTS BLUFF NE-
638 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF AND
NORTHEASTERN BANNER COUNTIES UNTIL 715 PM MDT...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILDCAT HILLS CAMPGROUND...OR 15 MILES SOUTH
OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILDCAT HILLS STATE RECREATION AREA...
  MINATARE...
  MELBETA...
  MCGREW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4195 10337 4166 10339 4158 10375 4169 10381
TIME...MOT...LOC 0038Z 240DEG 30KT 4168 10366

RE

The radar

The Cheyenne radar (KCYS), 129 km away, was scanning. The volume nearest the first event began at 00:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scotts Bluff

When
July 27, 5:47 PM MST
Where
Scotts Bluff County, (Bff)helig Field
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.880, -103.600

The ASOS wind sensor at the Scottsbluff Airport measured a peak gust of 61 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388377.